|Do You Think This Is Wise?
Apr 27, 2002
I have beeen hiv poz since 3/00. Caught it within 3 months of exposure. Started on Sustiva & Combivir 4/00. VL right after exposure was 77,000 & CD4 800. Within a few weeks VL was <50 and CD4 900. My question is- My doctor has left it up to me if I want to stop the med's for a while. I am not having any problems taking the Sustiva & Combvir. What do you think. It would be nice not to have to take them. What about 7 days on & 7 off or do you think just quit all together & monitor the blood work every 2 months. Thanks for you help.
Response from Dr. Little
This is actually a very complicated question - since there is a very limited amount of data avialable to help guide your choices. First, I do not think that there is sufficient data to suggest a 7 day on/off cycling of drugs. The data to suggest that this is a safe method to manage treatment is limited and I would not feel comfortable recommending this approach to anyone outside of a research trial. Regarding whether to continue or not - I think this depends upon your attitude and side effects with your current therapy. If you want to do everything possible to preserve your immune system at a near normal level of function as possible and your current meds are not causing you a great deal of difficulty, then I would continue therapy. If you are are anxious to see if your early treatment has resulted in some lasting benefit, or if your treatment is causing you a moderate amount of trouble with side effects, then you may want to stop your therapy. Clearly, any treatment interruption should be discussed in detail with your doctor including the possible risks and benefits and should be under his/her close supervision. I wish I could tell you that there was only one right answer - but until we learn more, I think there is room to individualize this treatment decision. Good luck.
mutations/resistance if undectable???
new phenosense test
- Fever After Unprotected Sex Without Ejaculation Worried I Have HIV
- Flu Symptoms After Oral Sex Worried I Have HIV
- Herpes After Sex With Sex Worker Worried I Have HIV
- Itchy Rash After Swallowing Precum Does It Mean I Have HIV
- Painful Red Spots After Fingering Worried I Have HIV
- Is There An Std That Causes Back Pain?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.